MAUDE Adverse Event Report: COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM STANDARD; STENT, SUPERFICIAL FEMORAL ARTERY

COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM STANDARD; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number EVD35-08-020-080
Medical Device Problem Codes Premature Activation (1484); Improper or Incorrect Procedure or Method (2017); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 05/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician attempted to use an everflex stent with a 5fr non-medtronic sheath and non-medtronic guidewire during treatment of a soft tissue lesion in the patient¿s proximal inferior vena cava (ivc).The patient had aortic atresia.Moderate vessel tortuosty is reported.Embolic protection was not used.There was no damage noted to packaging (i.E.Shelf carton, hoop/tray).There were no issues noted when removing the device from the hoop/tray.Ifu was followed and the device was prepped without issue.Pre-dilation was not performed.The device was passed through a previously deployed stent.Resistance was encountered during advancement, but no excessive force was used.The physician decided to pull out the device and use a longer sheath due to the resistance.The lock-pin was still in place given no attempt had been made to deploy the stent.When the delivery system was removed the stent was observed on fluoro in the ivc.The physician attempted to use a snare to retrieve the stent but was unsuccessful.The cardio-thoracic physician and ca radiologist decided to use a balloon expandable stent was then placed to secure the stent outside the right atrium (ra) so that it can be removed for the patients upcoming surgery.No further injury reported.
 
Additional Manufacturer Narrative
Correction to b1.Adv event/prod prob: adverse event product problem.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: the sheath used has an inner lumen diameter of a 5f sheath and outer diameter of a 4f sheath.No patient injury noted.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Device evaluation the device was returned with the red safety tab in place, (photo 4).The device was returned with damage/kinks along the end of the shaft and with the pusher approximately 20mm from the tip, (photos 7, 8).Image review image 1 shows a non-medtronic 5 fr sheath introducer pouch (meritmedical prelude).Image 2 shows a non-medtronic 0.035¿ guidewire pouch (abbott tigerwire).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM STANDARD
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key11848286
Report Number2183870-2021-00190
Device Sequence Number11699067
Product Code NIP
UDI-Device Identifier00821684051269
UDI-Public00821684051269
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P110023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/21/2024
Device Model NumberEVD35-08-020-080
Device Catalogue NumberEVD35-08-020-080
Device Lot NumberB164473
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2021
Initial Date Received by Manufacturer 05/14/2021
Supplement Date Received by Manufacturer05/14/2021
06/01/2021
09/09/2021
Initial Report FDA Received Date05/19/2021
Supplement Report FDA Received Date05/19/2021
06/04/2021
09/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age16 DA
Patient Weight3